Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 8, 2021, 4:33 PM MDT for El Paso County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 4:33 PM MDT (22:33 UTC)
- Expired
- Jul 8, 2021, 5:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 3185 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WWUS85 KPUB 082233
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
433 PM MDT Thu Jul 8 2021
COZ083-085-086-082315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
433 PM MDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 515 PM
MDT...
At 433 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Fort Carson, or 14 miles south of Colorado
Springs, moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and northwestern Pueblo Counties.
LAT...LON 3848 10458 3838 10488 3862 10502 3860 10498
3862 10495 3861 10494 3862 10493 3864 10494
3863 10491 3865 10490 3866 10492 3867 10489
3870 10489 3870 10487 3871 10488 3874 10484
TIME...MOT...LOC 2233Z 331DEG 14KT 3863 10490
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:58 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 8, 2:58 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 258 PM MDT Thu Jul 8 2021 .SHORT TERM...(This evening through Friday) Issued at 258 PM MDT Thu Jul 8 2021 Currently...A bit more convective activity over the higher terrain this afternoon as was expected, given the increase in mid and high level atmospheric moisture coupled with very hot temps. As of 2 PM, temps have warmed into the 80s for the high valleys, and upper 80s to near 100F for the plains. Tonight and Tomorrow...The upper level high pressure ridge centered over the AZ/UT border will move very little over the next 24 hours, though it will flatten out slightly into tomorrow as an upper shortwave crosses the Pacific NW and northern Rockies. Activity this aftn over the higher terrain will remain isolated but will linger until 8 PM, then diminish with the loss of solar insolation. Skies are expected to become mostly clear overnight, but forecast minimum temps are going to be a bit warmer across the plains tonight. Look for convection to fire once again over the higher terrain between noon and 2 PM tomorrow, with an emphasis over the central mts and Pikes Peak region. Of course, flash flooding will once again be a concern if a storm were to affect a burn scar. Overnight low temps tonight will be a bit warmer across the eastern plains, with readings in the 60s to near 70F. The high valleys will be very similar to past nights, with lows in the 50s. Plan on a very hot day tomorrow as the mercury climbs into the upper 80s to mid 90s for the high valleys, and 95-105F for the plains. At those levels, many locations will be at or near record highs for the day. Moore .LONG TERM...(Friday night through Thursday) Issued at 258 PM MDT Thu Jul 8 2021 Friday Evening through Sunday: Upper level anticyclone remains over the Great Basin region throughout the long term forecast period, which isn't great for precipitation chances, as PWAT values over the mountains is expected to be at or around 0.5" through the entire column. The GFS' wet bias is showing up in the model data for Friday evening - sure there may be some scattered showers over the mountains and the Palmer Divide, but the overall coverage, but not to the extent that the GFS is resolving. CAPEs will generally be below 1000 J/kg, but there is an opportunity for a stronger storm over the Palmer. A cold front is expected to pass over the region on Saturday morning, leading to gusty northerly winds over the plains and a drop in high temperatures on Saturday afternoon over the plains. Directly behind the front there is the opportunity for isolated thunderstorms, but the lack of moisture behind the front will keep thunderstorm limited, even as it interacts with the mountains. High temperatures over the mountain valleys will be still above average as the front will not bring the cooler air to those locations. High temperatures will be in the upper 80s to low 90s over the plains and the mountain valleys, whereas Lake, Teller, and northern El Paso Counties will be in the 70s. Sunday will also remain primarily dry as the upper level ridge propagates to the northwest. There may be some isolated to scattered thunderstorms over the mountains during the afternoon. Otherwise, similar temperatures to what is expected on Saturday are on expected on Sunday, with the mountain valleys cooling off by around 5F. Monday through Thursday: More widespread convection will trend through the rest of the week as the upper level anticyclone slowly propagates to the east again and shortwaves embedded in the anticyclone move over Colorado. By Tuesday and Wednesday, more widespread thunderstorm coverage is possible and a higher chance for flash flooding over burn scars. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 258 PM MDT Thu Jul 8 2021 VFR conditions anticipated across the forecast area over the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. There is an isolated shot of a shower or thunderstorm moving across the Pikes Peak region and the Palmer Divide, which could impact KCOS, but chances are very low so did not mention in the TAF. Less of a chance for KPUB and KALS. Any storms that do develop will most likely produce gusty winds to 35-40 kts and cg ltg. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...SKELLY AVIATION...MOORE
Hazardous weather outlook, Jul 8, 11:15 AM MDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1115 AM MDT Thu Jul 8 2021 COZ058>089-093>099-091300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1115 AM MDT Thu Jul 8 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon into the early evening over the mountains. There will be a slight chance for this activity to spread toward the Interstate-25 corridor of El Paso County and vicinity during the evening, before this activity dissipates. Very isolated strong wind gusts could accompany showers and storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Record high or near record high temperatures are anticipated over the region on Friday. In addition, isolated thunderstorms will be possible mainly in mountains on this day. Locally strong gusty winds will be possible with the storms. From Saturday into Monday, isolated thunderstorms will be possible in the mountains. Gusty winds will be possible with the storms. For Tuesday and Wednesday, showers and thunderstorms will be scattered in the mountains, and isolated on the plains. Gusty winds and small hail will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 27/SKELLY
In the hours before
Special weather statement, Jul 8, 1:33 PM MDT, 3 hours before
Special Weather Statement National Weather Service Pueblo CO 133 PM MDT Thu Jul 8 2021 COZ060>063-076-082015- Central Chaffee County Below 9000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 133 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND NORTHWESTERN FREMONT COUNTIES UNTIL 215 PM MDT... At 133 PM MDT, Doppler radar was tracking a strong thunderstorm near Nathrop, or 22 miles north of Decker Burn Scar, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salida, Buena Vista, Poncha Springs and Nathrop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3884 10607 3856 10586 3846 10617 3877 10628 TIME...MOT...LOC 1933Z 336DEG 12KT 3874 10615 MOORE
Special weather statement, Jul 8, 1:47 PM MDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Pueblo CO 147 PM MDT Thu Jul 8 2021 COZ065-066-069-082030- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 147 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 230 PM MDT... At 147 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of La Garita, or 42 miles southwest of Decker Burn Scar, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Garita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3788 10654 3801 10645 3797 10615 3770 10631 TIME...MOT...LOC 1947Z 294DEG 11KT 3792 10642 MOORE
Special weather statement, Jul 8, 4:33 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
433 PM MDT Thu Jul 8 2021
COZ083-085-086-082315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
433 PM MDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 515 PM
MDT...
At 433 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Fort Carson, or 14 miles south of Colorado
Springs, moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and northwestern Pueblo Counties.
LAT...LON 3848 10458 3838 10488 3862 10502 3860 10498
3862 10495 3861 10494 3862 10493 3864 10494
3863 10491 3865 10490 3866 10492 3867 10489
3870 10489 3870 10487 3871 10488 3874 10484
TIME...MOT...LOC 2233Z 331DEG 14KT 3863 10490
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:33 PM MDT | Special Weather Statement | PUB | Chaffee | 42 min |
| Jul 8, 1:47 PM MDT | Special Weather Statement | PUB | Saguache | 43 min |
| Jul 8, 2:17 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 2 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.